MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135 CM GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135 CM GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redx4780 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that lumen was leaking.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed.One 5 fr sl powerpicc catheter was returned for evaluation.The winged hub was secured to a statlock securement device.The sample was flushed with water using a 12 ml syringe and a leak was observed in the extension tubing.Microscopic observation revealed a circumferential split approximately 3.5 cm from the proximal end of the tubing.The split was slightly angled.The center of the split appeared to form a low pointed peak which may be caused by a two-bladed instrument.Damage on the surface of the catheter extended beyond the split length.Additional damage was present along the split edge.The characteristics of the split suggest a sharp instrument likely contributed to the formation of the split.The product instructions for use (ifu) precautions state, "avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps." a review of the manufacturing records did not reveal any evidence to suggest a manufacturing related root cause contributed to the reported event.Since a split in the extension tubing was found to be the source of the leak, the complaint is confirmed.A lot history review (lhr) of redx4780 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that lumen was leaking.No other information was provided.

Brand Name
POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135 CM GUI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10512086
Report Number3006260740-2020-03200
Device Sequence Number11401545
Product Code LJS
UDI-Device Identifier00801741027673
UDI-Public(01)00801741027673
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number3175135
Device Lot NumberREDX4780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1